Local anesthetic systemic toxicity following general and epidural anesthesia in a patient with a history of muscle relaxant-induced anaphylaxis

Research output: Contribution to journalArticlepeer-review

Abstract

We here report that a 71-year-old Japanese woman with a history of anaphylaxis induced by muscle relaxants had local anesthetic systemic toxicity (LAST) following an abdominal surgery under general anesthesia with combined spinal-epidural anesthesia without muscle relaxants. The total dosages of local anesthetics reached 0.67 mg/kg of ropivacaine and 11.5 mg/kg of lidocaine over 12.5 h to obtain sufficient muscle relaxation for surgery. Regional anesthesia is useful in cases in which muscle relaxants are to be avoided during a surgery. However, especially for a patient with risk factors and prolonged surgery, precautions should be taken to prevent LAST.

Original languageEnglish
Pages (from-to)543-546
Number of pages4
JournalActa medica Okayama
Volume73
Issue number6
Publication statusPublished - 2019

Keywords

  • Abdominal surgery
  • Epidural anesthesia
  • Local anesthetic systemic toxicity
  • Muscle relaxant-induced anaphylaxis

ASJC Scopus subject areas

  • Biochemistry, Genetics and Molecular Biology(all)

Fingerprint Dive into the research topics of 'Local anesthetic systemic toxicity following general and epidural anesthesia in a patient with a history of muscle relaxant-induced anaphylaxis'. Together they form a unique fingerprint.

Cite this